Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Noticed white deposit on scalp when hair color starts to fade. What is the reason?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hi, I have been having grey hairs since past 7-8 years. Gradually the amount of grey hairs have increased over time. It started with a couple of hairs and now almost all the hairs are grey. I initially used to apply XXXXXXX (mehandi) on my hairs but now I had started use of hair colour (Loreal) around 3 years back. Is it possible to get the black hairs back? If yes, what should I be doing? One other issue which happens is that till the time the color is there, my hair feel to be healthy and strong but as and when the color starts fading with time (20-25 days) I start having white deposite on my scalp which looks like dandruf and is much thicker. Don't know what is the reason for it. Can you assist?
Posted Fri, 6 Dec 2013 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 23 hours later
Brief Answer: Multiple reasons for graying of hair. Detailed Answer: Hi! XXXXXXX Thank you for posting your query. After all the research & studies , unfortunately premature Graying of hair is still a poorly understood entity.Hair graying is a physiological process that occurs with age in both men and women. The average age of onset is 34 to 44 years depending on race ,with an estimated 50% of men and women being 50% gray by 50 years of age. Premature hair graying has been defined as graying that occurs in patients younger than 20 years and occurs most often due to genetic inheritance .It can also be due to underlying pathology such as vitiligo (white patch in body or scalp), hormonal disturbance ,hypothyroidism ,vitamin B12 deficiency or even medications ( chloroquine). But mostly the reasons are unknown (idiopathic). Treatment of premature graying of hair is dependent on the cause of graying . Treatment recommended are vitamin B12 supplements ,calcium pantothenate tablet (100mg daily),Biotin tablet etc.There is a latest medicine available now a days which comes by the name Altris gel .This has to be applied locally at the roots of gray hair.This contains Melitane helpful to stimulate the pigment producing cells. Enough studies and experience is not yet available for it,though you can try.This has to be used for long. If one has thyroid problem then it should also be treated. Unfortunately there currently is no silver bullet for preventing or treating premature graying of hair and most men and women must rely on hair colorants to achieve restoration of hair color. If it is due to normal aging process,treatment is even bleak.I would advice you to meet a dermatologist who can examine you clinically and plan your treatment accordingly. Regarding your second question ,it seems you have dandruff problem which sticks on the scalp. Use anti dandruff shampoo like Scalpe or Triatop twice a week. It is due to excess secretion of sebum or oil from the pores of the hair follicles. Hope I've answered your query. Should you have additional concern regarding the same ,I would be happy to address it. Please accept my answer in case you do not have further queries. Regards, Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor